Posted 11/2/2007 8:19 PM (GMT -7)
I am back to struggling again. I have managed to get a job after over of year of cardiac hell. (bi-vad implant/bivad removed....2 open heart surgeries, pacer/defib. New entry level job (no one will hire me) I am on my feet most of the day, and had to opt out of full time employment. The trouble I am having is my feet and ankles hurt badly. (6-7, pain scale) and I am on the verge of using a cane or walker because I stiffen up so badly. My fingers are sometimes numb. I takes a full day where I don't have to fake it, like I am walking OK. I haven't been to the cardiologist cause I have no insurance again. I am also afraid of what she/he might say. Are my extremeties going south because of my weak heart?
This is a snip-it from august 2007:
I have been following several different doctor's advice (not at the same time) for many many years. I have been diagnosed at different times as bipolar 2, depression, severe depression, post traumatic stress syndrome, and chronic insomnia. My mind never finds the "off switch." I have taken many tricyclic antidepressants, (which do help to a certain degree) mood stabilizers, (depakote, seriquil, gabba-someting, etc.) which I get terrible side effects, and several different kinds of "benzo's." More than one doctor has been baffled and sort of.....gave up.
I also have cardiomyopathy, a pacemaker/defib. and take coreg, sotalol and lisinopril daily. I am told there are too many bad combinations, with these heart medications, which make prescription choices difficult. I was fine taking nortriptyline for many years before my heart crashed. Now it contributes to the dizziness. I am a 48 year, young man. On the upshot, my heart disease has caused my anxiety and panic attacks to be contained mostly, in mind only.
I am currently taking doxipan nightly and sometimes serax when I get too scrambled upstairs. This works well but it is addictive and not a long term solution. I have a psych. appointment in two days with a doctor that I had seen once before. (my insurance is juggled so I am seeing someone new again.) I am tired of playing "pill roulette." I usually get the opposite reaction of what the medicine is supposed to do. All I want is a few good hours sleep. This is very frustrating.
If I didn't have responsibilities it would be ok. Sleep a few hours, stay up for a couple days. I was denied disability (SSI) and have to get back to work. The trouble is, not everything is working right. My mind, body and spirit is not always in sync. <end august 2007>
I am not looking for the answer here, just some insight and support.